Alert archive / New York / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 34, NWS Binghamton, NY

June 8, 2005Sullivan County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 8, 2005, 4:10 PM EDT for Sullivan County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2005, 4:10 PM EDT (20:10 UTC)
Expired
Jun 8, 2005, 4:45 PM EDT
In force
35 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Sullivan County, NY

The radar

The Albany radar (KENX), 113 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 8, 2:40 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
240 PM EDT WED JUN 8 2005

.SHORT TERM(TONIGHT THRU FRIDAY)...
SATL AND RADAR IMAGERY SHOWG ISLD CONVECTION FORMING WITH AFTRN
HEATING. LL MOISTURE WAS LESS THAN PRVSLY THOUGHT WITH DWPTS
AVERAGING MAINLY IN THE LOWER 60S. DRIER AIR WAS MIXING DOWN INTO
THE SFC LAYER AND LOWERG DWPTS. THIS HAS LIMITED CAPES. TEMPS WERE
AT OR ABV 90F MANY AREAS. SEE MAINLY SCTD SHRA/TSTA CONT TO
FORM...ESP IN MOUNTAINOUS AREAS. SFC BNDRY APPEARS TO BE FARTHER N
THAN PROGGED EARLIER TODAY N OF CWA. MORE WIDESPREAD SHRA/TSRA WERE
ASSCTD WITH FRNT. SHRT WAVE WILL PASS INTO WRN NEW ENGLAND TONIGHT
AND INCR CONFLUENCE TO THE E AND THUS UPR DVRG. THIS WAVE WILL ALLOW
FRNT TO SAG SWRD INTO C NY TONIGHT AS IT WEAKENS. CONVECTION WILL BE
A LITTLE MORE WIDESPREAD IN THE ERN PART OF THE CWA BUT GIVEN
TERRAIN WILL HV AT LEAST CHC ALL FORECAST AREA INTO THIS EVE.

FOR THU INTO FRI...PA/NY WILL BE AT THE NRN PART OF THE UPR RDG
AS LL SW FLO DVLPS ON THE BACK SIDE OF THE SFC HI. THIS FLO WILL
INCREASE MOISTURE AND HUMIDITY. THE SHEAR IS WEAK AND THE UPR LVL
FORCING IS NOT THAT STRG. CAPES ARE PROGGED TO BE RSBL THUS WILL HV
CHC POPS SHRA/TSRA FOR AFTRN/EVE BOTH DAY AND PC AT NIGHT. - NICOSIA
&&

.LONG RANGE (FRIDAY NIGHT-WEDNESDAY)
WESTERN ATLANTIC AMPLIFIED RIDGE WILL KEEP THE SAME GENERAL PATTERN
IN PLACE INTO EARLY NEXT WEEK BEFORE BREAKING DOWN BY THE END OF THE
FORECAST PERIOD. KEPT BASICALLY THE SAME EXTENDED FORECAST GOING
WITH CHC POPS FOR CONVECTION DURING THE DAY AROUND THE PERIMETER OF
LARGE BERMUDA HIGH AND DRY OVERNIGHT PERIODS. HIGHS GENERALLY IN THE
MID 80S...THEN COOLER ON WEDNESDAY.

&&

.AVIATION (08/18Z -09/18Z)...
VFR CONDITIONS THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS
POSSIBLE, ESPECIALLY ACROSS SYR AND UCA, BUT ALSO POSSIBLE AT ANY OF
THE OTHER TAF SITES. ANY THUNDERSTORM MAY BRIEFLY BRING CONDITIONS
DOWN TO MVFR. LIGHT FOG IS EXPECTED TO DEVELOP DURING THE OVERNIGHT
WITH MVFR VISIBILITIES POSSIBLE AT MOST SITES FROM 08Z-12Z.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 8, 12:35 PM EDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1235 PM EDT WED JUN 8 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-090900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
1235 PM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE INTO AT LEAST THE EARLY EVENING HOURS...ESPECIALLY FROM THE
FINGER LAKES...WESTERN MOHAWK VALLEY...TO THE CATSKILLS OF NEW YORK.
THERE IS A POTENTIAL FOR AN ISOLATED STORM TO PRODUCE DAMAGING WIND
GUSTS TO 60 MPH...WITH MOST OF THE STORMS HAVING GUSTS UNDER 40 MPH.

.DAYS TWO THROUGH SEVEN...
SCATTERED, MAINLY AFTERNOON THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THIS WEEK.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

NICOSIA

In the hours before

Special weather statement, Jun 8, 3:07 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
307 PM EDT WED JUN 8 2005

PAZ048-082000-
PIKE PA-
307 PM EDT WED JUN 8 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY
WINDS.  THIS STORM WAS LOCATED NEAR TAMIMENT...OR ABOUT 15 MILES
NORTHEAST OF STROUDSBURG...AND MOVING NORTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DINGMANS FERRY AT 325 PM EDT
  MILFORD AT 340 PM EDT

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.

LAT...LON 4119 7518 4104 7504 4124 7460 4143 7477
Special weather statement, Jun 8, 3:56 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
356 PM EDT WED JUN 8 2005

NYZ062-082030-
SULLIVAN NY-
356 PM EDT WED JUN 8 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 351 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR MONGAUP VALLEY...OR ABOUT
  6 MILES NORTHWEST OF MONTICELLO...AND MOVING EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HURLEYVILLE AND KIAMESHA AT 405 PM EDT
  SOUTH FALLSBURG AND FALLSBURG AT 410 PM EDT
  WOODRIDGE AND WOODBOURNE AT 415 PM EDT
  MOUNTAIN DALE AND MT VERNON AT 420 PM EDT
  PHILLIPSPORT AT 425 PM EDT

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THIS STORM.

LAT...LON 4179 7487 4161 7488 4154 7407 4181 7405

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 3:56 PM EDTSpecial Weather StatementBGMSullivan34 min
Jun 8, 3:07 PM EDTSpecial Weather StatementBGMPike53 min

Nearby

Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.